Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 11, NWS Cheyenne, WY

December 14, 20057 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Dec 14, 2005, 3:19 AM MST for 7 counties in Nebraska. It took effect at Dec 14, 2005, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2005, 3:19 AM MST (10:19 UTC)
In effect from
Dec 14, 2005, 5:00 AM MST
Expired
Dec 14, 2005, 4:33 PM MST
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2500 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 141019
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
319 AM MST WED DEC 14 2005

...WINDY ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY...

.STRONG SURFACE LOW PRESSURE ACROSS THE NORTHERN PLAINS STATES
WILL PRODUCE VERY WINDY CONDITIONS ACROSS WESTERN NEBRASKA TODAY.

NEZ001>003-019>021-054-055-141800-
/O.NEW.KCYS.WI.Y.0011.051214T1200Z-051215T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
319 AM MST WED DEC 14 2005

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR 
TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

RUBIN
2 follow-up statements
000 
WWUS75 KCYS 141734
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MST WED DEC 14 2005

...WINDY ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY...

.STRONG SURFACE LOW PRESSURE ACROSS THE NORTHERN PLAINS STATES
WILL PRODUCE WINDY CONDITIONS ACROSS WESTERN NEBRASKA TODAY.

NEZ001>003-019>021-054-055-150000-
/O.CON.KCYS.WI.Y.0011.000000T0000Z-051215T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1034 AM MST WED DEC 14 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE 
EXPECTED THROUGH THIS AFTERNOON. THE WINDS SHOULD EASE SOMEWHAT
TOWARD SUNSET.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$
000 
WWUS75 KCYS 142333
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MST WED DEC 14 2005

NEZ001>003-019>021-054-055-150045-
/O.CAN.KCYS.WI.Y.0011.000000T0000Z-051215T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
433 PM MST WED DEC 14 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY.

WINDS ARE GRADUALLY DIMINISHING OVER THE WESTERN NEBRASKA
PANHANDLE LATE THIS AFTERNOON THOUGH A FEW GUSTS NEAR 40 MPH
ARE STILL POSSIBLE INTO THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 14, 2:44 AM MST, 35 minutes earlier.

Area forecast discussion, Dec 14, 2:44 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
244 AM MST WED DEC 14 2005

.SHORT TERM...TODAY THRU THU NIGHT. TODAY...RAW CHILLY DAY ON TAP AS
DEEP UPPER LOW SPINS ACROSS THE NRN PLAINS. PRIMARY CHALLENGE WILL
BE WINDS. SURFACE AND LOW LEVEL PRESSURE GRADIENTS SUFFICIENT FOR
WIND ADVISORY CRITERIA WINDS ACROSS THE WRN NEB PNHDL. BRISK WINDS
AND COLD TEMPERATURES ELSEWHERE WILL PRODUCE A RAW DAY.
TONIGHT...ENOUGH LOW/MID LEVEL MOISTURE FOR SOME MOUNTAIN SNOW
SHOWERS AND ALSO ACROSS OUR NORTHEAST ZONES IN CYCLONIC FLOW ALOFT.
THU...DRIER DAY DUE TO LESS LOW/MID LEVEL MOISTURE AND LIMITED
DYNAMICS. LITTLE WARMER PER THICKNESS TRENDS. ANOTHER WIND ADVISORY
MAY BE NEEDED FOR THE WRN NEB PNHDL PER LOW LEVEL GRADIENTS. THU
NIGHT...COLDER NIGHT DUE TO LESS LOW LEVEL MIXING.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...ANOTHER COLD FRONT SLIDES
THROUGH THE FORECAST AREA ON FRIDAY LEADING THE WAY FOR A CHILLY
AIR MASS THAT WILL CALL THE AREA HOME THROUGH MONDAY. NOT MUCH IN
THE WAY OF DYNAMICS TO GENERATE A LOT OF SNOW...BUT THERE IS
ENOUGH MOISTURE ESPECIALLY CLOSER TO THE COLORADO BORDER TO EXPECT
THE OCCASIONAL LIGHT SNOW SHOWER DURING THIS PERIOD. DOWNSLOPE
PRESSURE GRADIENTS SET UP ON TUESDAY AND INDICATIONS ARE THAT THE
PERSISTENT RIDGE ALONG THE WEST COAST WILL FLOP DOWN ON TOP OF THE
REGION TUESDAY. THIS SHOULD PROVIDE A NICE BREAK FROM THE WINTRY
CONDITIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 5 PM WEDNESDAY FOR NEZ001-NEZ002-NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM...RUBIN
LONG TERM....POMEROY
Hazardous weather outlook, Dec 13, 2:14 PM MST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MST TUE DEC 13 2005

NEZ001>003-019>021-054-055-WYZ059-060-067>070-142115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
214 PM MST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 30 MPH
ON WEDNESDAY WITH GUSTS BETWEEN 40 AND 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061-062-064>066-142115-
SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-
214 PM MST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL BE OVER AND TO THE WEST OF THE LARAMIE RANGE TONIGHT.
TOTAL SNOWFALL OVER THE LARAMIE RANGE WILL BE 1 TO 3 INCHES BY
LATE TONIGHT WITH UP TO AN INCH IN THE LOWER ELEVATIONS.  WEST
WINDS WILL BE BETWEEN 15 AND 30 MPH AND WILL CAUSE AREAS OF
BLOWING AND DRIFTING SNOW TONIGHT. TRAVEL MAY BECOME HAZARDOUS
OVER THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-142115-
SNOWY RANGE-
214 PM MST TUE DEC 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL CONTINUE OVER THE SNOWY RANGE THROUGH TONIGHT.  A
TOTAL OF 4 TO 7 INCHES OF NEW SNOW WILL FALL TONIGHT.  ALONG
WITH THE SNOW WILL BE WEST WINDS GUSTING TO 40 MPH IN OPEN
AREAS WHICH WILL CAUSE BLOWING AND DRIFTING SNOW.  A SNOW AND
BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR TONIGHT FOR THE
SNOWY RANGE. TRAVEL WILL BE HAZARDOUS WITH SLICK ROADS AND
POOR VISIBILITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

Nearby

Wind Advisories in Nebraska, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.